MAUDE Adverse Event Report: CLASSIC WIRE CUT CO, INC. SPECTRUM AUTOPASS SUTURE PASSER

CLASSIC WIRE CUT CO, INC. SPECTRUM AUTOPASS SUTURE PASSER
Catalog Number SMI-02AP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to conmed for evaluation.Visual inspection found the lower jaw was broken with no other signs of damage.The mechanism felt normal and there was no noticeable bend on the device's shaft.The broken lower jaw was not returned for evaluation.A review of service history did not find any data.A two-year review of complaint history revealed (b)(4) similar incidents, with (b)(4) devices, for this product family and failure mode.In that same time frame, (b)(4) units were shipped and sold worldwide, making the occurrence rate of this failure (b)(4) percent.A risk analysis was performed and found this failure mode and occurrence level to be acceptable and consistent with current risk documents.The instructions for use advise the user of the following.- avoid lateral stresses to the instrument or device function may be compromised.- do not use if parts are broken, cracked or worn, or device function may be compromised.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed representative reported on behalf of the user facility that during an arthroscopic rotator cuff repair, while force was applied to the smi-02ap spectrum autopass, the lower jaw snapped.The lower jaw was retrieved with a grasper.An alternate instrument was also unsuccessful to complete the procedure, due to the thickness and scarring of the patient's cuff tissue.The surgeon decided to move to a mini open procedure due to the patient's condition.The procedure was completed with a 2-minute procedural delay.No patient injury was reported.This report is being raised on a reported malfunction with potential for injury with recurrence.

Brand Name
SPECTRUM AUTOPASS SUTURE PASSER
Common Device Name
SPECTRUM AUTOPASS SUTURE PASSER
Manufacturer (Section D)
CLASSIC WIRE CUT CO, INC.
28210 constellation rd.
valencia CA 91355
MDR Report Key7126129
Report Number1017294-2017-00137
Device Sequence Number1259837
Product Code LXH
UDI-Device Identifier10845854042243
UDI-Public(01)10845854042243(11)150930(30)1
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberSMI-02AP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1